Utah, 2006

Flash Flood in Utah, July 6, 2006

July 6, 2006 · NWS SLC · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 6, 3:05 PM MST, 4 hours 20 minutes earlier.

Area forecast discussion, Jul 6, 3:05 PM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
405 PM MDT THU JUL 6 2006

.SYNOPSIS...A MOIST SOUTH TO SOUTHWESTERLY FLOW WILL REMAIN ACROSS
THE INTERMOUNTAIN WEST THROUGH THE WEEKEND...AND INTO EARLY NEXT
WEEK.

&&

.DISCUSSION...CLOUDS FROM CONVECTIVE ACTIVITY LATE LAST NIGHT AND
THIS MORNING HELPED TO SUPPRESS THE ACTION THIS AFTERNOON AND NOT
REALLY UTILIZING 0.75 TO 1.00 INCH PAWS. CONVECTION NOW STARTING TO
POP ACROSS THE WASATCH PLATEAU...WITH A LITTLE ACTIVITY DOWN THE
SPINE OF THE CENTRAL MOUNTAINS. MOST OF THE ACTIVITY OCCURRING
OUTSIDE THE STATE BORDER IN NV AND AZ...AND IS EXPECTED TO MOVE INTO
UTAH THIS EVENING.

A SHORTWAVE OVER EAST CENTRAL NEVADA WILL KEEP CONVECTION GOING
ACROSS MUCH OF WESTERN UTAH INTO THE EVENING HOURS. THE RR QUAD OF
AN 80 KT JET OVER IDAHO SHOULD HELP MAINTAIN LIFT INTO THE EVENING
HOURS ACROSS MUCH OF NORTHERN UTAH. WITH LOSS OF HEATING...DROPPED
POPS TO ISOLATED AFTER MIDNIGHT.

THE 12Z WRF DEVELOPED AN MCS-LIKE FEATURE ACROSS NORTHEAST NV THAT
IS NOT IN THE 18Z RUN. HOWEVER...A STRONG CLUSTER OF STORMS EAST OF
ELY HAS THE POTENTIAL TO DROP SOME PRETTY DECENT DOWNDRAFTS. EXPECT
THIS AREA TO MOVE INTO MILLARD AND JUAB COUNTIES IN THE NEXT FEW
HOURS AND MAY REACH THE UTAH/SALT LAKE VALLEYS BEFORE DYING OUT NEAR
MIDNIGHT. A SECOND AREA OF STORMS NEAR ELKO WILL GRAZE EXTREME
NORTHWEST UTAH THIS EVENING.

ANOTHER DISTURBANCE MAKING FOR AN ACTIVE AFTERNOON OVER NORTHERN AZ
WILL MOVE INTO SOUTHEAST UTAH TONIGHT. THIS AREA MAY BE A BIT
OVERDONE IN THE CURRENT FORECAST AS FAR AS POPS...BUT WITH
RELATIVELY DECENT MOISTURE TO WORK WITH...THERE SHOULD BE A FLARE UP
OF THUNDERSTORMS ACROSS THE HENRYS AND THE DAN RAFAEL SWELL THIS
EVENING THAT TRANSLATES NORTHEAST OVERNIGHT.

DIFFERENT CONVECTIVELY/NON CONVECTIVELY INDUCED DISTURBANCES EVIDENT
IN THE MODELS FOR THE NEXT FEW DAYS...KEEPING FLASH FLOOD POTENTIAL
PRESENT AT LEAST INTO THE WEEKEND. THE LATEST WRF RUN BRINGS AN
IMPRESSIVE LOOKING CIRCULATION UP THROUGH EASTERN UTAH ON FRIDAY
AFTERNOON.

DRYING WILL BE SLOW WITH NO REAL MECHANISM TO SWEEP OUT THE
MOISTURE. GRADUAL DRYING TREND DETAILED IN THE MODELS EARLY NEXT
WEEK.

&&

.AVIATION...THUNDERSTORMS BEGINNING TO DEVELOP WEST OF THE KSLC
TERMINAL SHOULD AFFECT THE AREA AFTER 23Z.  VERY ACTIVE CONVECTION
OVER E/CNTRL NV-W/CNTRL UT WILL ARRIVE AROUND MIDEVENING. THIS
ACTIVITY SHOULD CALL IT QUITS BY AROUND 08Z.

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

SMITH/CONGER
Hazardous weather outlook, Jul 6, 3:31 AM MST, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
431 AM MDT THU JUL 6 2006

UTZ010>014-016>021-071115-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH-
CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
431 AM MDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN UTAH.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND SMALL
HAIL ARE EXPECTED ACROSS PORTIONS OF SOUTHERN UTAH EAST OF
INTERSTATE 15 THIS MORNING.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND EVENING ACROSS MUCH OF CENTRAL AND SOUTHERN UTAH. THESE STORMS
WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...IN ADDITION
TO FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND STRONG
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH THE WEEKEND ACROSS THE OUTLOOK AREA. MOISTURE IS EXPECTED
TO GRADUALLY DECREASE THROUGH THIS PERIOD...WHICH WILL LEAD TO AN
INCREASING CHANCE OF DRY THUNDERSTORMS BY THE WEEKEND ACROSS
SOUTHERN UTAH. THESE DRY THUNDERSTORMS MAY RESULT IN AN INCREASED
RISK OF NEW FIRE STARTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ001>009-015-WYZ021-071115-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WEST CENTRAL UTAH-SOUTHWEST WYOMING-
431 AM MDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
WEST CENTRAL UTAH...AS WELL AS EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON THROUGH TONIGHT ACROSS THE OUTLOOK AREA. STRONG GUSTY
WINDS AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS...ALONG WITH
BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE
ACROSS THE OUTLOOK AREA THROUGH THE WEEKEND...PRIMARILY OVER THE
HIGHER TERRAIN. MOISTURE IS EXPECTED TO GRADUALLY DECREASE THROUGH
THIS PERIOD...WHICH WILL LEAD TO AN INCREASING CHANCE OF DRY
THUNDERSTORMS BY THE WEEKEND ACROSS SOUTHERN UTAH. THESE DRY
THUNDERSTORMS MAY RESULT IN AN INCREASED RISK OF NEW FIRE STARTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SEAMAN

The radar

The Cedar City radar (KICX), 66 km away, was scanning. The volume nearest the first event began at 02:24 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Washington

When
July 6, 7:25 PM MST to 9:25 PM MST
Where
Washington County, 4 mi SSE of St George
Reported by
LAW ENFORCEMENT
Coordinates
37.280, -113.505 (the zone’s center; the record gives no point)

Fort Pierce Wash spilled over its banks. Water rose to the level of a bridge on River Road.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525011.